Aa
A
A
Close
Avatar universal
Vincristine administered intrathecally BY MISTAKE ,please HELP!
Dear All,
I'm from Argentina and I'd like to ask for your opinion about a personal case.
In 2012 my niece, 9 y/o, was diagnosed with ALL. She was treated with a GATLA 2010 protocol.
In August 2015 she had a relapse, with 40% of blasts in blood. A protocol was followed (GATLA 2011), in which the first day of treatment she had to receive 3 intrathecal injections (dexametasone, methotrexate and citarabine) and vincristine IV. By confusion of the hospital staff, the vincristine was administered intrathecally. Presumably, the dose was 0.2mg but nobody is sure at this point.
After that incident, she was in induced coma for 10 days and since then in vegetative state. She’s currently medicated with corticoids.
Recently she has somewhat improved her condition. Alpha waves dominate much of the route in the last encephalogram and she’s starting with some spontaneous breaths. Pupillary reflex stimulus is slow. Last hemogram shows no blasts, and platelets are over 400000 (this might be due to the corticoids). Blood pressure is normalizing.
We need to know if you can help us with information about:
- In case she stabilizes, do you know if there exists a protocol to treat a relapse of ALL, considering that the standard protocol cannot be followed due to her extremely delicate state? Hematologists here are lost because they never have had a similar case.
-Does anyone here has heard of such kind of mistake? And in that case any reference in the literature?
-What do you think about drugs that can help to improve her neurological state?
-Do you know someone interested in doing research with this case?
Any help will be greatly appreciated, the family is really desperate.
Thank you all in advance.
Cancel
0 Answers
Page 1 of 1
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Acute Lymphoblastic Leukemia Community Resources